MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 27IN 4-0 S/A RB-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 27IN 4-0 S/A RB-1; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP304H
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 3/24/2025.H6 component code: g07002 - device not returned.H6 component code: c22 - photo analysis.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 investigational summary: this is an analysis for a photo submitted to ethicon for evaluation.During the visual analysis the following was observed: the image was visually inspected product code vcp304h and batch ap5234.The lot number was entered to the ethicon database indicating that the batch could not be legitimate.The diversion was confirmed.Ethicon products were not distributed by authorized affiliates.Besides that, diversion was also confirmed due to ethicon products were not distributed by authorized affiliates.As part of our quality process, the manufacturing records for this batch serial number were reviewed and manufacturing standards were met prior to the release of this batch.As part of ethicon's quality process, all devices are manufactured, inspected and released to approved specifications.Additional monitoring of complaint information for potential safety signals will be conducted through complaint trends as part of post-market surveillance.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Event or Problem Description
It was reported from the analysis of the returned product that confirmed counterfeit was observed.It was reported on (b)(6)2024 that the distributor dental gana notified that these codigs and lots were sold to a customer in chile by a company that we do not have identified.Additional information was requested.

Brand Name
VCL+ VIO 27IN 4-0 S/A RB-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-BRAZIL
rodovia presidente dutra
km 154
sao paulo 12240
BR   12240
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key21681533
Report Number2210968-2025-03105
Device Sequence Number7768444
Product Code GAM
UDI-Device Identifier10705031052116
UDI-Public10705031052116
Combination Product (Y/N)Y
Initial Reporter CountryCI
PMA/510(K) Number
K132580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP304H
Device Lot NumberAP5234
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2025
Initial Report FDA Received Date03/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown